Multidisciplinary consensus on the therapeutic recommendations for iatrogenic hyperprolactinemia secondary to antipsychotics
EstadísticasView Usage Statistics
Full recordShow full item record
AuthorMontejo, Ángel L.; Arango, Celso; Bernardo, Miquel; Carrasco, José L.; Crespo Facorro, Benedicto; Cruz, Juan J.; Pino Montes, Javier Del; García Escudero, Miguel A.; García Rizo, Clemente; González Pinto, Ana; Hernández, Ana I.; Martín Carrasco, Manuel; Mayoral Cleries, Fermín; Mayoral Van Son, Jacqueline; Mories, M. Teresa; Pachiarotti, Isabella; Pérez, Jesús; Ros, Salvador; Vieta, Eduard
Hyperprolactinemia is an underappreciated/unknown adverse effects of antipsychotics. The consequences of hyperprolactinemia compromise therapeutic adherence and can be serious. We present the consensus recommendations made by a group of experts regarding the management of antipsychotic-induced hyperprolactinemia. The current consensus was developed in 3 phases: 1, review of the scientific literature; 2, subsequent round table discussion to attempt to reach a consensus among the experts; and 3, review by all of the authors of the final conclusions until reaching a complete consensus. We include recommendations on the appropriate time to act after hyperprolactinemia detection and discuss the evidence on available options: decreasing the dose of the antipsychotic drug, switching antipsychotics, adding aripiprazole, adding dopaminergic agonists, and other type of treatment. The consensus also included recommendations for some specific populations such as patients with a first psychotic episode and the pediatric-youth population, bipolar disorder, personality disorders and the elderly population.